Alert archive / Texas / Tornado Warnings in 2022
Tornado Warning 78, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Dec 13, 2022, 8:11 AM CST for Tarrant County, Texas. It was in force for 34 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 13, 2022, 8:11 AM CST (14:11 UTC)
- Expired
- Dec 13, 2022, 8:45 AM CST
- In force
- 34 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 30 km from the middle of the area, began a volume at 14:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 13, 8:11 AM CST | TORNADO | 1 Nnw Westworth, TX | NWS SURVEY CONFIRMS EF0 TORNADO BEGAN AT ONE OF THE AIRCRAFT HANGARS AND CONTINUED TO THE EAST/NORTHEAST DISSIPATING NEAR THE FOOD COURT AT NAS JRB. |
| Dec 13, 8:14 AM CST | TORNADO | 1 Sw Sansom Park, TX | A BRIEF EF-1 TORNADO AFFECTED WESTERN TARRANT COUNTY IN MARION SANSOM PARK WITH TREE DAMAGE NOTED IN THE NORTHEASTERN PORTION OF THE PARK. THE TORNADO CROSSED ROBERTS CUT OFF RD, CAUSING MORE TREE DAMAGE AND MINOR FENCE DAMAGE BEFORE DISSIPATING AS IT ENTERED |
| Dec 13, 8:14 AM CST | TORNADO | 1 Sw Sansom Park, TX | NWS SURVEY CONFIRMS EF1 AT MARION SANSOM PARK IN FORT WORTH. TORNADO TRAVELLED NORTHEAST, CAUSING DAMAGE MAINLY TO TREES. |
| Dec 13, 8:18 AM CST | TORNADO | 2 S Blue Mound, TX | AN EF-0 TORNADO BRIEFLY CROSSED OVER A SET OF TRAIN TRACKS NORTHEAST OF MEACHAM AIRPORT, KNOCKING OVER RAIL CARS AND DAMAGING TREES EAST OF THE RAILYARD BEFORE LIFTING SOUTH OF NE LOOP 820. |
| Dec 13, 8:22 AM CST | TSTM WND DMG | 3 Ssw Blue Mound, TX | PHOTOS OF DAMAGE TO THE WALLS OF A HANGAR AND PLANES AT AN AIRPORT IN N FT WORTH SHARED ON SOCIAL MEDIA. |
| Dec 13, 8:24 AM CST | TSTM WND DMG | 2 Nne North Richland Hi, TX | ROOF DAMAGE AT COMMERCIAL BUSINESS NORTH OF NORTH RICHLAND HILLS. TIME ESTIMATED FROM RADAR. |
| Dec 13, 8:34 AM CST | TORNADO | 2 Nne North Richland Hi, TX | AN EF-1 TORNADO WITH MAXIMUM ESTIMATED WINDS OF 90 MPH DEVELOPED JUST WEST OF DAVIS BLVD ON SAYER LN IN NORTH RICHLAND HILLS, CAUSING DAMAGE TO RESIDENTIAL PROPERTIES. NOTABLE ROOF DAMAGE OCCURRED TO SEVERAL BUSINESSES ALONG DAVIS BLVD BEFORE MOVING OVER THE N |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 13, 3:58 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.2 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 943 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 528 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 405 m²/s²
- 0-3 km storm-relative helicity
- 550 m²/s²
- Significant tornado parameter
- 3.1
- Supercell composite
- 10.8
The text
As transmitted.
921
WFUS54 KFWD 131411
TORFWD
TXC439-131445-
/O.NEW.KFWD.TO.W.0078.221213T1411Z-221213T1445Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
811 AM CST Tue Dec 13 2022
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
Northern Tarrant County in north central Texas...
* Until 845 AM CST.
* At 810 AM CST, a severe thunderstorm capable of producing a tornado
was located over Westworth Village, or over River Oaks, moving east
at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Blue Mound around 820 AM CST.
Haltom City around 830 AM CST.
Watauga and Richland Hills around 835 AM CST.
Hurst around 840 AM CST.
Fort Worth, Arlington, Grand Prairie, Euless, Bedford and Pantego
around 845 AM CST.
Other locations impacted by this tornadic thunderstorm include Lake
Arlington, Dalworthington Gardens, Westover Hills and Lake Worth.
This includes the following highways...
Interstate 35W between mile markers 48 and 58.
Interstate 30 between mile markers 8 and 31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3289 9703 3269 9704 3270 9744 3281 9745
3295 9703
TIME...MOT...LOC 1410Z 263DEG 25KT 3275 9741
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Stalley3 follow-up statements
950
WWUS54 KFWD 131414
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
814 AM CST Tue Dec 13 2022
TXC439-131445-
/O.CON.KFWD.TO.W.0078.000000T0000Z-221213T1445Z/
Tarrant TX-
814 AM CST Tue Dec 13 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 AM CST FOR NORTHERN
TARRANT COUNTY...
At 814 AM CST, a confirmed tornado was located over River Oaks,
moving east at 30 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Saginaw and Blue Mound around 825 AM CST.
Haltom City around 830 AM CST.
Watauga and Richland Hills around 835 AM CST.
Fort Worth, Arlington, Grand Prairie, Euless, Bedford, Hurst,
Colleyville, North Richland Hills and DFW Intl Airport around 845
AM CST.
Other locations impacted by this tornadic thunderstorm include Lake
Arlington, Dalworthington Gardens, Westover Hills and Lake Worth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter now! Get to an interior room on the lowest floor
of a sturdy building and avoid windows.
Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.
&&
LAT...LON 3289 9703 3269 9704 3270 9744 3281 9745
3295 9703
TIME...MOT...LOC 1414Z 252DEG 24KT 3279 9739
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
Stalley687
WWUS54 KFWD 131433
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
833 AM CST Tue Dec 13 2022
TXC439-131445-
/O.CON.KFWD.TO.W.0078.000000T0000Z-221213T1445Z/
Tarrant TX-
833 AM CST Tue Dec 13 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 AM CST FOR EAST
CENTRAL TARRANT COUNTY...
At 833 AM CST, a severe thunderstorm capable of producing a tornado
was located over Richland Hills, moving east at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Hurst around 840 AM CST.
Bedford, Colleyville and Pantego around 845 AM CST.
Arlington, Euless and DFW Intl Airport around 855 AM CST.
Grand Prairie around 900 AM CST.
Other locations impacted by this tornadic thunderstorm include
Dalworthington Gardens and Lake Arlington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now! Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.
Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.
&&
LAT...LON 3269 9704 3270 9732 3286 9724 3293 9703
TIME...MOT...LOC 1433Z 263DEG 25KT 3281 9723
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Stalley577
WWUS54 KFWD 131439
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
839 AM CST Tue Dec 13 2022
TXC439-131448-
/O.EXP.KFWD.TO.W.0078.000000T0000Z-221213T1445Z/
Tarrant TX-
839 AM CST Tue Dec 13 2022
...THE TORNADO WARNING FOR EAST CENTRAL TARRANT COUNTY WILL EXPIRE AT
845 AM CST...
The rotation associated with the storm that prompted the Tornado
Warning has weakened, and no longer appears capable of producing a
tornado. Therefore the Tornado Warning will be allowed to expire.
However gusty winds and heavy rain are still possible with this
thunderstorm.
A Tornado Watch remains in effect until 1100 AM CST for north central
Texas.
LAT...LON 3269 9704 3270 9732 3286 9724 3293 9703
TIME...MOT...LOC 1438Z 263DEG 25KT 3281 9719
$$
StalleyWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Dec 13, 5:54 AM CST, 2 hours 17 minutes earlier.
Area forecast discussion, Dec 13, 5:54 AM CST, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 554 AM CST Tue Dec 13 2022 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Through Tonight/ A cold front is currently moving across the western CWA with numerous thunderstorms developing on and ahead of it. Storms have been low topped, but with plenty of shear to work with, most are rotating. The ingredient that is somewhat lacking is instability but thus far a few storms have managed to reach severe criteria. Therefore, we will keep the current Tornado Watch in place through 11 AM. The front should reach the I-35 corridor, north of I-20 between 7 and 8 AM with a steady eastward progression through the morning. Once the front moves though, storms will end and clouds will begin to clear. Therefore, most of the forecast area will see the sun this afternoon with temperatures staying in the 60s. Temperatures tonight will be much cooler than the past few days with lows ranging from the upper 30s in the northwest to around 50 in the southeast zones. 79 && .LONG TERM... /Issued 327 AM CST Tue Dec 13 2022/ /Wednesday Onward/ Weather Summary: The long term period will feature well below normal temperatures across North and Central Texas. The rest of the work week will be rain-free, but low rain chances return to the forecast this weekend and early next week. Wednesday will feel more like mid December as the upper low continues to translate toward the Great Lakes and a cooler and drier airmass filters in. It will also likely be the warmest day through the weekend with highs in the 50s and low 60s. The passage of another cold front on Thursday will bring a reinforcing shot of cold air, resulting in highs in the upper 40s across North Texas and mid 50s across Central Texas through the weekend. The combination of clear skies and light winds each night will promote efficient radiational cooling and allow temperatures to fall into the upper 20s across the Big County and 30s elsewhere. The upper low is expected to stall over the Great Lakes region through the first half of the weekend before progressing towards the northeast, keeping North and Central Texas beneath persistent northwest flow and generally precip-free. However, there are some indications low rain chances may return across portions of Central Texas on Saturday as a surface low develops along the Texas Coast. The highest PoPs will likely be confined south and east of the region on Saturday, but PoPs should increase Sunday night into Monday as a shortwave approaches from the west/southwest. There is still uncertainty among guidance on the evolution and timing of these two features, which could potentially result in a brief period of wintry precipitation, so have opted to stick closely to the NBM on PoPs and temperatures and keep the mention of wintry precip out of the forecast until there is better agreement. Garcia && .AVIATION... /NEW/ /12Z TAFs/ The primary aviation weather concern will be the thunderstorms that are currently approaching the TAF sites from the west along and ahead of a cold front. We anticipate storms to reach the Metroplex TAF sites by 13Z and exit to the east between 15 and 16Z. Waco will see storms in the 14 to 16Z time frame. Once the cold front moves through, west winds will bring drier air into the region with MVFR ceilings lifting and scattering out by midday. VFR conditions will prevail at all TAF sites this afternoon and tonight with increasing mid and high clouds associated with the approach of a shortwave from the west. A strong and gusty south wind to start the TAF cycle will turn to the west behind the front and remain westerly through the afternoon. Wind speeds will steadily decrease through the afternoon, so any crosswind issues should be brief. The wind will likely become a bit more southwesterly this evening before shifting to the northwest by midday Wednesday. 79 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 69 47 58 37 51 / 100 5 0 0 0 Waco 72 46 61 34 55 / 100 10 5 0 0 Paris 65 45 56 35 48 / 100 5 10 0 0 Denton 68 42 56 32 50 / 100 0 0 0 0 McKinney 67 45 56 34 49 / 100 5 0 0 0 Dallas 69 49 57 38 51 / 100 5 0 0 0 Terrell 69 47 59 36 51 / 100 5 5 0 0 Corsicana 72 50 61 39 55 / 100 10 10 0 0 Temple 73 47 61 35 57 / 80 10 0 0 0 Mineral Wells 69 42 56 32 50 / 60 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Dec 13, 5:59 AM CST, 2 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 559 AM CST Tue Dec 13 2022 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 559 AM CST Tue Dec 13 2022 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Numerous thunderstorms are expected along and ahead of an eastward moving cold front today. Some of these storms will be capable of producing damaging wind gusts, some hail and a few tornadoes. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Limited spotter activation is possible across most of North and Central Texas today.
In the hours before
Local storm report, Dec 13, 7:23 AM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
723 AM CST TUE DEC 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 AM TSTM WND DMG 4 SE MILLSAP 32.70N 97.96W
12/13/2022 PARKER TX LAW ENFORCEMENT
REPORT OF 18 WHEELERS BLOWN OVER AT I-20 AND
BROCK HWY.
&&
MASLocal storm report, Dec 13, 7:36 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
736 AM CST TUE DEC 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM TSTM WND DMG 1 SSE DECATUR 33.22N 97.59W
12/13/2022 WISE TX EMERGENCY MNGR
REPORT OF OVERTURNED SEMI ON 287 IN DECATUR.
&&
MASLocal storm report, Dec 13, 7:43 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
743 AM CST TUE DEC 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 AM TSTM WND DMG 5 SE JACKSBORO 33.17N 98.11W
12/13/2022 JACK TX EMERGENCY MNGR
REPORTS OF BARNS DAMAGED ALONG HWY 281 SE OF
JACKSBORO. (TIME IS RADAR ESTIMATED).
&&
MASThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 5:00 AM CST | Severe Thunderstorm Warning | FWD | Eastland | 60 min |
| Dec 13, 5:08 AM CST | Tornado Warning | FWD | Jack, Palo Pinto, Young | 52 min |
| Dec 13, 5:30 AM CST | Tornado Warning | FWD | Palo Pinto, Parker | 45 min |
| Dec 13, 5:35 AM CST | Tornado Warning | FWD | Eastland, Erath | 40 min |
| Dec 13, 6:08 AM CST | Tornado Warning | FWD | Comanche, Erath | 38 min |
| Dec 13, 6:12 AM CST | Tornado Warning | FWD | Parker, Wise | 48 min |
| Dec 13, 6:36 AM CST | Tornado Warning | FWD | Palo Pinto, Parker | 54 min |
| Dec 13, 6:57 AM CST | Tornado Warning | FWD | Denton, Wise | 48 min |
| Dec 13, 7:31 AM CST | Tornado Warning | FWD | Cooke, Grayson | 44 min |
| Dec 13, 7:34 AM CST | Tornado Warning | FWD | Erath, Hood | 41 min |
| Dec 13, 7:35 AM CST | Tornado Warning | FWD | Parker, Tarrant | 40 min |
| Dec 13, 7:45 AM CST | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 60 min |
| Dec 13, 7:52 AM CST | Areal Flood Advisory | FWD | Cooke, Grayson | 2 hr |
| Dec 13, 8:13 AM CST | Severe Thunderstorm Warning | FWD | Hood, Johnson | 62 min |
| Dec 13, 8:45 AM CST | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton, Tarrant | 60 min |
| Dec 13, 8:48 AM CST | Tornado Warning | FWD | Dallas, Denton, Tarrant | 27 min |
| Dec 13, 8:50 AM CST | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 70 min |
| Dec 13, 9:09 AM CST | Severe Thunderstorm Warning | FWD | Ellis | 51 min |
| Dec 13, 9:12 AM CST | Tornado Warning | FWD | Collin | 33 min |
| Dec 13, 9:35 AM CST | Severe Thunderstorm Warning | FWD | Collin, Fannin, Hunt | 55 min |
| Dec 13, 9:54 AM CST | Severe Thunderstorm Warning | FWD | Dallas, Hunt, Kaufman, Rockwall | 66 min |
| Dec 13, 10:04 AM CST | Tornado Warning | FWD | Fannin | 41 min |
| Dec 13, 10:20 AM CST | Tornado Warning | FWD | Fannin, Lamar | 25 min |
| Dec 13, 10:29 AM CST | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Hunt, Lamar, Rains | 61 min |
| Dec 13, 10:51 AM CST | Tornado Warning | FWD | Lamar | 39 min |
| Dec 13, 11:24 AM CST | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Lamar, Rains | 51 min |
Nearby
Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.